SIDE EFFECTS: I have read in several... - Parkinson's Movement

Parkinson's Movement
15,782 members14,663 posts

SIDE EFFECTS

I have read in several different sources that levodopa /carbidopa side effects are/could be severe. Am wondering what everyone's take is. I read somewhere that the med is good for 5 years and then causes all sorts of issues. My DR prescribed it last Feb but I have yet to start it and are controlling most symptoms with exercise. I am now experiencing really bad muscle aches almost everyday and am wondering if this is PD or something with me. Thanks for your imput

10 Replies
oldestnewest

Ranger,

Check your sources and their sources. PD is no walk in the park but meds help us manage it and continue with a fulfilling life.

Muscle aches (it maybe dystonia) is certainly caused by lack of dopamine. Meds are likely to help that.

Exercise yes definitely but despite what is claimed, it is not proven to reverse pd, but it could slow progression.

Wishing you well

6 likes
Reply

Just a personal suggestion would be to try adding Mannitol before you decide on meds

Reply

There is no doubt that levodopa medication has serious side effects. As patients we have to make a decision as to whether we are prepared to put up with those side effects in order to have temporary relief from one or two symptoms. The problem is that our bodies adjust to the levodopa, with the result that we have to take more and more medication, which is good for the drugs industry but gets us nowhere.

I found it better to change off levodopa medication and go onto an MAOb inhibitor in 1994. At the same time I started to do fast walking. All of that and learning how to use my conscious brain to control my walking plus managing my stress levels and diet all got me to the stage where I was able to stop taking any Pd medication at all in 2002.

Why not look at my website - reverseparkinsons.net and contact me to learn more?

1 like
Reply

There is no doubt that the 1st sentence in the prior post has serious exaggeration.

2 likes
Reply

What is not serious about the side effects of levodopa medication?

Reply

I see Park Bear has noticed what i also saw on another of your posts. You write levadopa has serious side effects yet you give no explanation. Such a claim needs more than a rhetorical response.

1 like
Reply

Perhaps you misread my statement. I said I've read that it causes serious side effects or can cause them. I'm only trying to get a handle on this from the people in the know. Thanks for your reply

Reply

Ranger sorry that was in response to John Peepers statement which I believe he made without evidence but because he advocates stopping meds and walking .

3 likes
Reply

Hi that was my first symptom before the tremor.Thought it was fibromyalgia at first

1 like
Reply

Very short. I have been blessed, since Dx have been on C/L with no side effects. Take 25/100 1 1/2 at 6, 10, 2, 6; sometimes wonder if I have PD (consulted 3 neurologist & 2 Motion Disorder to confirm Dx.)

2 likes
Reply

You may also like...